[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

[IP] Re: Issues....LONG



Well a friend who is a doctor (we went to school together and talk
atleast twice weekly) and I came to the conclusion on what caused my
diabetes to go out of control, and cause a hospitalization, and
several ED visits due to severe pain that my breakthrough (bt) meds
would not touch.
I had a RF Rhizotomy aka RF Neuroablation, RF (radio frequency
generated heat waves) Nerve burning (they burn the major nerves coming
off the vertabrae that is causing the pain (in my case it is T11 [no
T12 like normal.. only vestigal ribs at the "presumed" T12 level],
L1-5 and S1-2 and SI joint) on 22, May 08 @0900 (arrival time of
0800hr) and then by the next day (23, may) my sugars started to go out
of whack. Either extream lows (20's) or extream highs (had a 816 in
one of my emergency visits). Severe Right lower quadrent (RLQ) pain to
the point that I had a abdominal ultrasound and a pelvic/abdominal CT
(two of them... one on a friday, and then the next on sunday the 1st
in hospital), the severe nausea and vomiting, which caused a severe
low of magnesium and potassium, and required IV therapy here at home
and then also hospital.
What/How we came to this conclusion, is my sugars are so much easier
to control if my pain is <6 on the 1-10 pain scale, and it rapidly
fluctuates if I am >6. And very nice readings today after a massive IM
and IV dose of pain medications last night (although they had to give
me a massive dose of benadryl (can we say 100mg oral and 2 doses of
150mg IM and 1 dose of 75mg IV) due to the fact that I am allergic to
one of the pain meds that they gave me.. IV fentanyl... 3 doses 1 hour
apart of 100mcg and IM dilaudid...2 IM doses of 8mg (double the normal
dose), and allergic to dilaudid which is man made morphine).
Which gets me to another issue. I have FIRED my pain clinic due to
their inability to control my pain.. they were not willing to control
it. They kicked me off 100% cold turkey off my BT meds (norco [similar
to vicodin], oxycodone and actiq). I was told by the doc (whom I call
mr a**f***face a**h*** and called him it right to his face too) that I
needed to use my T.E.N.S. unit more than I was, but thing is I was
wearing it 23 hours per day of the maximum 23 hours a day. And that he
was not willing to give bt meds.. his words when he asked me what meds
I needed refilled and I stated my fentanyl patch and norco, oxycodone
and actiq and he goes "how about not. I want you to use your T.E.N.S
unit more, and see how you do without the norco, oxycodone and actiq".
I went to h-e-double hockey stick and back, 16 emergency visits due to
either pain, or my sugars out of control with RLQ pain due to pain,
and 2 hospitalizations (one was due to becoming sick while in ICU the
first time due to pain and my diabetes).
I fired them AFTER I had initiated a appt/contact with a different
pain clinic, whom I see 14, July. (I will just end up using 1 of my 6
backup 75mcg fentanyl patches, and I do have a friend and several of
my doctors willing to rx my bt meds.. thank g-d .. but that is until I
see the new pain clinic).
My sugars are still doing the roller coaster ride.. but not that
drastic like they were before I saw Gigi Dawood DO from PDEC while in
hospital. She did give some suggestions, that i did take to heart. So
my sugars are instead of going from 20's to 800's, I have been between
78-389.. but then I still am on prednisone (another 6 days).

Just thought that you might like to know.

R. Leppanen
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org